MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMSDEEFFECT21DEG1-PC ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMSDEEFFECT21DEG1-PC ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227302
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate by customer's mail that during an unknown procedure the vapr generator was turned on and started appropriately but when the vapr3.5mmsdeeffect21deg1-pc electrode-ea was plugged in it was not recognize by the vapr generator.The procedure was completed using another electrode.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: d4, h4: the lot number, expiration date, and device manufacture date were all reported as unknown on the initial report.All fields have been updated accordingly to reflect the correct information.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the electrode (angled side effect electrode) was plugged in but not recognized by the vapr generator.The complaint device was received and evaluated.Device was visual inspected and there was no anomalies noted.Upon testing, showing invalid instrument error.Therefore, the device was sent to supplier for further evaluation.Supplier evaluation result for vapr premiere vapr3.5mmsdeeffect21 electrode-ea: the device has not been returned in its original packaging.The distal end of the device is in an unused condition.Also, the plug has no lanterns fitted to the plug pins.The electrical test was performed with different parameter; as a result, the capacitance test failed.Supplier summary: the customers claim of the electrode ¿not recognized by the vapr generator¿ could be substantiated.The testing discovered that initial connection of the device did not present the expected default settings on the generator display.When the device was attempted to be activated in saline the display changed to ¿invalid instrument¿.Therefore, the plug and cable assembly was sent for x-ray.This confirmed that the twisted connection between capacitors are in close proximity to the active pin if not touching.A supplier corrective action (scr-148) was raised and it was closed after implementing corrective and preventative actions.The plug and cable assemblies (279002) for the recent complaints has the same batch number car1013578, which was post supplier corrective action.As a result of this, a new supplier corrective action has been raised (scr-1754), as the id capacitance test within the generator did not detect the assembly.The failure symptom of capacitor position abnormal was analyzed during manufacturing process; as a result, there were some points to need to improve: impact to the cable risks, injection machine, the importance of self-inspection, the localization of the cable during injection.Therefore, the corrective and preventive actions were created".A manufacturing record evaluation was performed for the finished device [u1906071] number, and no non-conformances were identified.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
VAPR3.5MMSDEEFFECT21DEG1-PC ELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9661144
Report Number1221934-2020-00438
Device Sequence Number3675270
Product Code GEI
UDI-Device Identifier10886705009688
UDI-Public10886705009688
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number227302
Device Catalogue Number227302
Device Lot NumberU1906071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/12/2020
02/13/2020
10/14/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/13/2020
02/14/2020
10/15/2020
Patient Sequence Number1